Alert archive / Kentucky / Wind Advisories in 2018
Wind Advisory 6, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Dec 26, 2018, 2:55 PM EST for 33 counties in Kentucky. It took effect at Dec 27, 2018, 7:00 AM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2018, 2:55 PM EST (19:55 UTC)
- In effect from
- Dec 27, 2018, 7:00 AM EST
- Expired
- Dec 28, 2018, 3:29 AM EST
- In force
- 20 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738 WWUS73 KJKL 261955 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 255 PM EST Wed Dec 26 2018 ...Strong Wind Gusts Expected Thursday and Thursday Night... .A potent weather system will move into the region from the Plains on Thursday and then to the Great Lakes that night. As this happens, strong southeast to south winds will move over eastern Kentucky. These winds will weaken after sunrise Friday. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-270400- /O.NEW.KJKL.WI.Y.0006.181227T1200Z-181228T1200Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 255 PM EST Wed Dec 26 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST FRIDAY... The National Weather Service in Jackson has issued a Wind Advisory, which is in effect from 7 AM Thursday to 7 AM EST Friday. * TIMING...Thursday through Thursday night * WINDS...Sustained winds of 15 to 25 mph from the southeast to south with gusts of between 40 and 45 mph expected for Thursday afternoon and night. Some gusts to 50 mph will be possible in the highest terrain in the far eastern parts of the state. * IMPACTS...Gusty winds of this magnitude can cause tree damage. Loose outdoor objects can also be blown around. High profile vehicles on east to west oriented roads may have difficulty driving due to the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GREIF
6 follow-up statements
254 WWUS73 KJKL 270332 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1032 PM EST Wed Dec 26 2018 ...Strong Wind Gusts Expected Thursday and Thursday Night... .A potent weather system will move into the region from the Plains on Thursday and then to the Great Lakes that night. As this happens, strong southeast to south winds will move over eastern Kentucky. These winds will weaken after sunrise Friday. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271145- /O.CON.KJKL.WI.Y.0006.181227T1200Z-181228T1200Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1032 PM EST Wed Dec 26 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST FRIDAY... * TIMING...Thursday through Thursday night * WINDS...Sustained winds of 15 to 25 mph from the southeast to south with gusts of between 40 and 45 mph expected for Thursday afternoon and night. Some gusts to around 50 mph are possible at elevations of 2500 feet and above near the VA and TN borders and in areas immediately downwind of Black and Pine Mountains. * IMPACTS...Gusty winds of this magnitude can cause tree damage. Loose outdoor objects can also be blown around. High profile vehicles on east to west oriented roads may have difficulty driving due to the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GREIF/JP
764 WWUS73 KJKL 271133 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 633 AM EST Thu Dec 27 2018 ...Strong Wind Gusts Expected Today into Tonight... KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-272100- /O.CON.KJKL.WI.Y.0006.181227T1200Z-181228T1200Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 633 AM EST Thu Dec 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * TIMING...Today through Tonight * WINDS...South to southeast wind gusts of generally between 20 and 30 mph can be anticipated, with higher gusts between 40 and 45 mph possible during heavier rain showers. Some gusts to around 50 mph are possible at elevations of 2500 feet and above near the VA and TN borders and in areas immediately downwind of Black and Pine Mountains. * IMPACTS...Gusty winds of this magnitude can cause tree damage. Loose outdoor objects can also be blown around. High profile vehicles on east to west oriented roads may have difficulty driving due to the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GREIF/DJ
210 WWUS73 KJKL 272025 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 325 PM EST Thu Dec 27 2018 ...Strong Wind Gusts Expected Through Tonight... KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280630- /O.CON.KJKL.WI.Y.0006.000000T0000Z-181228T1200Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 325 PM EST Thu Dec 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * TIMING...Late This Afternoon through Tonight * WINDS...South to southeast wind gusts of generally between 15 and 30 mph can be expected, with higher gusts between 40 and 45 mph possible with passing rain showers or thunderstorms. Some gusts up to 50 mph are possible at elevations of 2500 feet and above near the VA and TN borders and in areas immediately downwind of Black and Pine Mountains. * IMPACTS...Gusty winds of this magnitude can cause tree damage. Loose outdoor objects can also be blown around. High profile vehicles on east to west oriented roads may have difficulty driving due to the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GREIF/DJ/RAY
948 WWUS73 KJKL 280356 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1056 PM EST Thu Dec 27 2018 ...Strong Wind Gusts Expected Tonight... KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200- /O.CON.KJKL.WI.Y.0006.000000T0000Z-181228T1200Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1056 PM EST Thu Dec 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * TIMING...Tonight. * WINDS...Sustained south to southeast wind gusts of generally between 15 and 25 mph can be expected at times, with gusts as high as 45 mph. Some gusts to 50 mph are possible at elevations of 2500 feet and above near the VA and TN borders and in areas immediately downwind of Black and Pine Mountains. * IMPACTS...Gusty winds of this magnitude can cause tree damage. Loose outdoor objects can also be blown around. High profile vehicles on east to west oriented roads may have difficulty driving due to the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GREIF/DJ/RAY/JP
580 WWUS73 KJKL 280617 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 117 AM EST Fri Dec 28 2018 ...Strong Wind Gusts Will Continue Through the Night... KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200- /O.CON.KJKL.WI.Y.0006.000000T0000Z-181228T1200Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 117 AM EST Fri Dec 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * TIMING...Tonight. * WINDS...Sustained south to southeast wind gusts of generally between 15 and 25 mph can be expected at times, with gusts as high as 45 mph. Some gusts to 50 mph are possible at elevations of 2500 feet and above near the VA and TN borders and in areas immediately downwind of Black and Pine Mountains. * IMPACTS...Gusty winds of this magnitude can cause tree damage. Loose outdoor objects can also be blown around. High profile vehicles on east to west oriented roads may have difficulty driving due to the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ RAY/JP/DJ
774 WWUS73 KJKL 280829 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 329 AM EST Fri Dec 28 2018 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280930- /O.CAN.KJKL.WI.Y.0006.000000T0000Z-181228T1200Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 329 AM EST Fri Dec 28 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Jackson has cancelled the Wind Advisory. The winds have dropped below advisory criteria this morning and therefore the advisory will be canceled. However, a few gusts of 20 to 30 mph will remain possible through the afternoon. $$ DJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Dec 26, 1:05 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Dec 26, 1:05 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 105 PM EST Wed Dec 26 2018 .UPDATE... Issued at 1240 PM EST WED DEC 26 2018 Did mainly a temperature update to the forecast with only some high clouds marring the clear skies. The updated grids have been sent to the NDFD and web servers. UPDATE Issued at 955 AM EST WED DEC 26 2018 14z sfc analysis shows high pressure in control of the weather for eastern Kentucky one more day. This is keeping most of the clouds at bay this morning and allowing the chilly starting temperatures to rebound with plenty of sunshine. The river valley fog has dissipated, as well. Currently readings are running in the upper 20s to lower 30s most places while dewpoints are generally in the mid 20s. Winds are light and variable across the area this morning. Have updated the forecast to add in the latest short term guidance for the T/Td grids. Did also add in the latest obs and trends for those grids. These have been sent to the NDFD and web servers. A freshened set of of zones have been issued, as well, mainly to remove the morning fog mention. UPDATE Issued at 645 AM EST WED DEC 26 2018 High pressure continuing to keep things fairly quiet across eastern Kentucky. Satellite microphysics is showing fog mainly confined to the larger river valleys, especially along the Big Sandy. This fog will lift and dissipate over the next hour or two. Adjusted temperatures and the morning low a bit based on the latest observations, with many of the deeper valleys, including in the far SW CWA having dropping into the low 20 range. Otherwise, forecast seems to be in good shape heading into the daytime hours today. All updates have been published and sent to NDFD/web. && .SHORT TERM...(Today through Thursday) Issued at 441 AM EST WED DEC 26 2018 Ridging will take hold across the Ohio Valley and points southward today, as a strong upper level low continues to deepen across the SW conus. Meanwhile, high pressure will remain in control of eastern KY, though it's location just to our east will allow for ESE to SE return flow at the surface across the CWA, which will help to boost temps to around 50 degrees or slightly higher in many locations, while keeping skies mostly clear. The above mentioned upper level low will shift northeast overnight, reaching the Central Plains by 12Z Thursday, and the Northern Plains/Upper Midwest by 0Z Friday. As this transition occurs, ridging over our region will shift eastward, and deepening SW to NE flow will take hold, resulting in some decent WAA. At the surface, the associated center of low pressure will be following a similar path, while the area of high pressure just to our east will continue to get pushed away from the state. A series of frontal systems associated with the low will near the region, increasing the SE flow overnight and advecting moisture in the form of clouds into the region. Overnight lows are forecast to be in the 30s across the CWA, and generally above freezing. Pressure gradients will continue to tighten aloft through the day on Thursday, promoting stronger SW flow, while winds at the surface will become more southerly and increase ahead of the nearing frontal systems, promoting decent warm air and moisture advection. Models are pointing at a decent 850mb jet setting up across the region during the day as the system approaches. Winds within this jet could mix down and result in some decent gusts at the surface during the day, generally in the 20 to 30 mph range. WAA will help boost temps during the day as well, with highs generally in the mid 50s across the CWA. As moisture increases, models are in good agreement that the western portion of the CWA could start seeing rain between 15 and 18Z, spreading eastward as we head into Thursday evening. Will note that both the GFS and ECMWF continue to show a bit of a drier trend in the eastern CWA during the afternoon Thursday, slowing the eastward progression. Tried to portray this slower trend in the grids, which seemed to still match up well with our eastern bordering offices. Did not include mention of thunder as there will be almost no instability, despite the strong directional and speed shear in the low levels and decent lapse rates aloft. .LONG TERM...(Thursday night through Tuesday) Issued at 441 AM EST WED DEC 26 2018 An amplified and active long wave pattern will remain in place through early next week. The models maintain good agreement regarding smaller scale features into the weekend; however, this breaks down as we head into 2019. A vigorous short wave trough and reflective surface low will be lifting northeast into the western Great Lakes region Thursday night into Friday morning, sending a cold front across the Commonwealth. A strong 850 mb jet, of around 70 kts, will engage across the Ohio and Tennessee valleys. Plenty of lift and moisture associated with this feature will result in widespread shower activity across eastern Kentucky. A few storms will also be possible despite limited instability. The higher southeast terrain will likely see some 40kt+ wind gusts, as is typical with this kind of setup; however, given the strength of the inversion just off of the surface, any wind gusts will likely be dampened in the valleys. The actual cold front will pass through our area on Friday; however, with the better low level jet having moved off to the northeast and a continued lack of decent instability, just some shower activity will threaten the area. A brief bout of drier conditions can be expected Friday night into Saturday, as high pressure temporarily builds in from the northwest. The southern stream then becomes more active once again, with two systems to take aim at our area. The first one will brush us from the south Saturday night into Sunday, with the main area of low pressure staying across the southeastern CONUS. The ECMWF and GFS differ with the northern extent of the precipitation shield, with the GFS more robust compared to the ECMWF. There is even more disagreement with the second system, with the ECMWF bringing in an area of low pressure that tracks up into the Ohio Valley by late Monday night, bringing another round of more soaking rainfall to the area. The GFS keeps the developing low pressure system more confined to the southern Appalachians, which would result in less precipitation. Have maintained a blended solution here, given the overall lower confidence. Temperatures will start out well above normal. Cooler temperatures will follow this weekend and into early next week, but readings will still average above normal for this time of the year. Below normal temperatures look to move in by the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) ISSUED AT 105 PM EST WED DEC 26 2018 VFR conditions are expected throughout the period for all the TAF sites. A high pressure ridge will remain in control throughout the day and into the night with mostly clear skies and light winds forecast. This ridge will begin to break down overnight ahead of an approaching robust low pressure system. High clouds will begin spreading across eastern Kentucky from the west into Thursday morning. By midday Thursday south to southeast winds at the surface will become more sustained with some gusts to 20 kts possible by afternoon. Winds aloft will increase ahead of the storm system, as well. With a strong low level jet setting up for Thursday low level wind shear will be a concern for the latter portion of the TAF period at most sites. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...JMW LONG TERM...GEOGERIAN AVIATION...GREIF
Hazardous weather outlook, Dec 26, 3:59 AM EST, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 359 AM EST Wed Dec 26 2018 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271200- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 359 AM EST Wed Dec 26 2018 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible Thursday night. Breezy conditions will be possible Thursday through Friday, with wind gusts generally between 20 and 30 mph. Isolated higher gusts will be possible in the highest terrain above 2500 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. JMW
Nearby
Wind Advisories in Kentucky, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.